A 6-month-old girl presented to hospital via ambulance with a decreased conscious level (initial Glasgow Coma Scale of 3) and an abnormal breathing pattern described as diaphragmatic flutter. She then developed abnormal movements and continued to have episodes of fluctuating conscious levels so was transferred to a tertiary hospital paediatric intensive care unit for further investigation. During her 16-day stay in hospital, she continued to experience discrete episodes of drowsiness, bradycardia, unusual breathing patterns and abnormal movements which were associated with agitation, tachycardia, hypertension and insomnia. The patient underwent extensive investigation for her symptoms and, after some delay in waiting for initial results before considering a urine drug screen, she was ultimately found to have lisdexamfetamine and clonidine in her urine drug screen. Her symptoms subsequently resolved after her mother’s visits were restricted.
- drug misuse (including addiction)
- paediatrics (drugs and medicines)
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.